Wildfire, Carson
- When
- February 25, 4:32 PM CST to 7:45 PM CST
- Where
- Carson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
The 152 West Complex Wildfire began about three miles west northwest of Skellytown Texas in Carson County at approximately 1632CST. The wildfire consumed four hundred and nine acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The 152 West Complex Wildfire began about three miles west northwest of Skellytown Texas in Carson County at approximately 1632CST. The wildfire consumed four hundred and nine acres. There was a report that 1 home was threatened by the wildfire but was saved, however there were no reports of any injuries or fatalities. The wildfire was brought under control around 1945 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 25, 3:41 PM CST, 51 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 341 PM CST Mon Feb 25 2019 .DISCUSSION... Upper level pattern will generally remain zonal through much of this forecast, which should keep any organized systems to our north. But, there will be a lot going on near the surface through this forecast. Tonight, a cold front will move south across the region. Some light freezing drizzle and fog will be possible across the Oklahoma Panhandle and the northern Texas Panhandle after midnight into at least Tuesday morning. The cold front will try to retreat back northeast during the afternoon, so that the southwest Texas Panhandle warms into the upper 60s and lower 70s with downslope southwesterly winds. Places in the northeast may not make it out of the 30s, especially if the low clouds do not break. This cold front may have a little extra kick to it with the snowpack region being so close to us and therefore, the air mass will not have much time to modify as it moves into our area. Have generally followed the coldest guidance in areas where we think the cold air will hold in tough through the day. This forecast will be very tricky with the exact placement and movement of the front. A stronger surge of cold air should move south across the Panhandles early Wednesday morning and the entire area should be in the cold air for the day. Some freezing drizzle and freezing fog will be possible in the eastern Panhandles early Wednesday morning through about noon on Wednesday as low level moisture increases along with some lift. The airmass will try to modify some on Thursday, but the northeast may very well stay in the colder air. On Friday, south and southwest winds will return ahead of an arctic cold front set to arrive in the afternoon across the north. This arctic air will then spread across the rest of the area by early evening on Friday. The arctic air will then be with us through this weekend into early next week. Temperatures will be generally in the 20s and 30s for highs and in the single digits and teens for lows. Some light snow will also be possible through the weekend off an on. && .FIRE WEATHER... Elevated fire weather conditions will be possible across the southwest Texas Panhandle on Friday. The fly in the ointment will be the timing of the arctic cold front. If the front moves in faster, then the winds will be lighter and temperatures could be falling in the afternoon. But, if the front does not move as fast, then winds could be up close to 20 mph and RH's could drop into the 15 to 20 percent range. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 33 70 34 45 29 / 0 0 0 5 0 Beaver OK 17 32 20 27 20 / 10 10 10 10 5 Boise City OK 18 54 18 33 22 / 10 10 0 5 0 Borger TX 23 59 28 37 28 / 0 0 0 10 5 Boys Ranch TX 27 62 29 48 29 / 0 0 0 5 0 Canyon TX 31 71 36 51 30 / 0 0 0 5 0 Clarendon TX 34 65 33 43 29 / 0 0 5 5 0 Dalhart TX 22 60 19 45 23 / 0 0 0 5 0 Guymon OK 16 48 18 29 21 / 10 10 0 10 5 Hereford TX 29 70 38 54 31 / 0 0 0 0 0 Lipscomb TX 22 44 28 31 25 / 5 5 10 10 5 Pampa TX 26 59 31 41 26 / 0 0 5 10 5 Shamrock TX 30 57 31 37 26 / 0 0 10 5 5 Wellington TX 32 67 33 40 29 / 0 0 5 5 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 24/15
Hazardous Weather Outlook National Weather Service Amarillo TX 359 PM CST Mon Feb 25 2019 OKZ001>003-TXZ001>020-317-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 359 PM CST Mon Feb 25 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Light icing will be possible across the eastern Panhandles Tuesday night into Wednesday morning due to freezing drizzle. Elevated fire weather conditions will be possible across the southwest Texas Panhandle on Friday. Breezy winds will combine with low relative humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions on Friday.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808184.